Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Cauchy-Schwarz and means inequalities
for elementary operators into norm ideals

Author: Danko R. Jocic
Journal: Proc. Amer. Math. Soc. 126 (1998), 2705-2711
MSC (1991): Primary 47A30; Secondary 47B05, 47B10, 47B15
MathSciNet review: 1451812
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The Cauchy-Schwarz norm inequality for normal elementary operators

\begin{displaymath}\left|\!\left|\!\left|\sum _{n=1}^\infty A_nXB_n \right|\!\right|\!\right|\leq \left|\!\left|\!\left| (\sum _{n=1}^\infty A_n^*A_n)^{1/2}X (\sum _{n=1}^\infty B_n^*B_n)^{1/2} \right|\!\right|\!\right|,\end{displaymath}

implies a means inequality for generalized normal derivations

\begin{displaymath}\left|\!\left|\!\left| \frac{AX+XB}2\right|\!\right|\!\right|\leq \left|\!\left|\!\left|X \right|\!\right|\!\right|^{1-\frac 1r} \left|\!\left|\!\left| \frac{|A|^rX+X|B|^r}2 \right| \!\right|\!\right|^\frac 1r,\end{displaymath}

for all $r\ge 2$, as well as an inequality for normal contractions $A$ and $B$

\begin{displaymath}\left|\!\left|\!\left| (I-A^*A) ^\frac 12X(I-B^*B)^\frac 12\right|\!\right|\!\right| \leq \left|\!\left|\!\left|X-AXB\right|\!\right|\!\right|, \end{displaymath}

for all $X$ in $B(H)$ and for all unitarily invariant norms $\left|\!\left|\!\left|\cdot \right|\!\right|\!\right|.$

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 47A30, 47B05, 47B10, 47B15

Retrieve articles in all journals with MSC (1991): 47A30, 47B05, 47B10, 47B15

Additional Information

Danko R. Jocic
Affiliation: University of Belgrade, Faculty of Mathematics, Studentski trg 16, P. O. Box 550, 11000 Belgrade, Yugoslavia

PII: S 0002-9939(98)04342-1
Keywords: Unitarily invariant norms, Ky Fan dominance property.
Received by editor(s): March 12, 1996
Received by editor(s) in revised form: February 4, 1997
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1998 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia